MAUDE Adverse Event Report: SYNTHES GMBH LOCKSCR F/NAILS Ø5 L 34 XL25; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH LOCKSCR F/NAILS Ø5 L 34 XL25; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.034TS
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent osteosynthesis surgery for trochanteric femoral fracture with the locking screw.The surgeon used the locking screw for the surgery via tfna, however due to a poor fit and wobbly driver with the locking screw, the locking screw did not enter the hole after pre-drilling and slid through the bone, causing aberrant the locking screw to enter the body.The incision was enlarged, and the errant parts were removed.The provided product was used instead, and the surgery was completed successfully with no delay.No further information is available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: e1 (initial reporter first name, last name) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.The screw was not returned in its original packaging.The laser marking on the screw matches with the batch number# 26155p7 referred in the complaint description.Traces of usage are clearly visible on the screw head and specifically within the drive.A handling test with the returned screw and with the corresponding xl25 screwdriver # 03.045.001 and the retention pin # 03.045.002 was performed at the sustaining engineering department in jnj zuchwill.The screwdriver and retention pin did perfectly fit the screw.The screw remained secured assembled with the screwdriver.The reported complaint condition cannot be replicated.All critical to quality features and inspection features which could contribute to the complaint condition were inspected and found in specification.All dimensional features which could contribute to the complaint condition were inspected and found within specification.The complaint condition could not be replicated during the performed functional test.Additionally, within the performed dhr review, there is no indication of a deviation in the manufacturing process which could lead to the complaint condition.Therefore, the reported complaint condition cannot be confirmed.The overall complaint was not confirmed as the observed condition of the lockscr f/nails ø5 l 34 xl25 would not have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 04.045.034ts.Lot number: 26155p7.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 05 aug 2024.Manufacturing site: jabil grenchen.Expiry date: 01 jul 2029.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKSCR F/NAILS Ø5 L 34 XL25
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22214602
Report Number8030965-2025-06006
Device Sequence Number12926647
Product Code HSB
UDI-Device Identifier10886982302649
UDI-Public(01)10886982302649(17)290701(10)26155P7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.034TS
Device Lot Number26155P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/15/2025
11/14/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/16/2025
11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown